MAUDE Adverse Event Report: COOK INC ROADRUNNER NIMBLE HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER NIMBLE HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18629
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a laser lithotripsy for removal of left kidney stones, a roadrunner nimble hydrophilic wire guide broke.The patient underwent an initial procedure due to multiple calculi in the left kidney and was given a symptomatic anti-infection treatment after the procedure.The patient recovered and was discharged.19 days after the initial procedure, the patient returned to the hospital with frequent and urgent urination accompanied by gross hematuria and left waist pain.The physician diagnosed the issue as a left kidney stone and postoperative urinary tract infection.The patient was hospitalized but was noted to be in otherwise good condition.On (b)(6) 2021, a second procedure was performed to recover the left kidney stone.During the procedure, the user advanced the device into the patient, and the tip of wire broke into two sections, with a "filament" in the middle.The user removed the device and endoscope from the patient and confirmed that no device remained in the patient.A new device was used to finish the procedure.The patient's vital signs were stable during the operation, and the operation was smooth.Further information was subsequently provided by the distributor on 27may2021, who stated that the device was found separated when the user opened the device packaging.The device was not used for the procedure, and a new device was used to finish the procedure.Clarification has been requested.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Event description: as reported, during a laser lithotripsy for removal of left kidney stones, a roadrunner nimble hydrophilic wire guide broke.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record (dhr), manufacturing instructions, the instructions for use (ifu), and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest this device was manufactured out of specification.A photograph was received showing a section of the device had separated.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The instructions for use (ifu), provides the following information to the user.How supplied upon removal from the package, inspect the product to ensure no damage has occurred.Cook has concluded a definitive cause of the reported separation not be determined from the available information.The risk documentation for this failure mode was reviewed, and it was determined that no actions are required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER NIMBLE HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11947571
Report Number1820334-2021-01467
Device Sequence Number16408738
Product Code OCY
UDI-Device Identifier00827002186293
UDI-Public(01)00827002186293(17)231013(10)13486449
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model NumberG18629
Device Catalogue NumberRFSPC-035145-0-I-AQ
Device Lot Number13486449
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR